Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 32, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 14, 2018, 4:29 PM CDT for Collingsworth County, Donley County, Wheeler County, Texas. It was in force for 91 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2018, 4:29 PM CDT (21:29 UTC)
- Expired
- May 14, 2018, 6:00 PM CDT
- In force
- 91 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:50 PM CDT | HAIL 0.88 | Hedley, TX | |
| May 14, 5:15 PM CDT | HAIL 0.88 | 8 Se Hedley, TX | |
| May 14, 5:55 PM CDT | HAIL 1 | Dodson, TX | LATE REPORT OF QUARTER SIZE HAIL, WITH TIME OF REPORT ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 86 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3144 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438
WUUS54 KAMA 142129
SVRAMA
TXC087-129-483-142300-
/O.NEW.KAMA.SV.W.0032.180514T2129Z-180514T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
429 PM CDT MON MAY 14 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southern Wheeler County in the Panhandle of Texas...
Collingsworth County in the Panhandle of Texas...
Eastern Donley County in the Panhandle of Texas...
* Until 600 PM CDT
* At 428 PM CDT, a severe thunderstorm was located 4 miles southwest
of Hedley, or 11 miles southeast of Clarendon, moving northeast at
15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Wellington, Shamrock, Hedley, Dodson, Lutie, Lelia Lake, Dozier,
Lela, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10086 3506 10088 3540 10000 3475 10000
TIME...MOT...LOC 2128Z 240DEG 12KT 3484 10073
HAIL...1.50IN
WIND...60MPH
$$
LG7 follow-up statements
821
WWUS54 KAMA 142137
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
437 PM CDT MON MAY 14 2018
TXC087-129-483-142300-
/O.CON.KAMA.SV.W.0032.000000T0000Z-180514T2300Z/
Wheeler TX-Collingsworth TX-Donley TX-
437 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN WHEELER...COLLINGSWORTH AND EASTERN DONLEY COUNTIES...
At 437 PM CDT, a severe thunderstorm was located over Hedley, or 12
miles southeast of Clarendon, moving northeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Wellington, Shamrock, Hedley, Dodson, Lutie, Lelia Lake, Dozier,
Lela, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10086 3506 10088 3540 10000 3475 10000
TIME...MOT...LOC 2137Z 240DEG 12KT 3486 10070
HAIL...1.75IN
WIND...60MPH
$$
LG258
WWUS54 KAMA 142155
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
455 PM CDT MON MAY 14 2018
TXC087-129-483-142300-
/O.CON.KAMA.SV.W.0032.000000T0000Z-180514T2300Z/
Wheeler TX-Collingsworth TX-Donley TX-
455 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN WHEELER...COLLINGSWORTH AND EASTERN DONLEY COUNTIES...
At 455 PM CDT, a severe thunderstorm was located near Hedley, or 8
miles northwest of Memphis, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wellington, Shamrock, Hedley, Dodson, Lutie, Lelia Lake, Dozier,
Lela, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10086 3506 10088 3540 10000 3475 10000
TIME...MOT...LOC 2155Z 266DEG 14KT 3484 10062
HAIL...1.25IN
WIND...60MPH
$$
LG964
WWUS54 KAMA 142217
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
517 PM CDT MON MAY 14 2018
TXC087-129-483-142300-
/O.CON.KAMA.SV.W.0032.000000T0000Z-180514T2300Z/
Wheeler TX-Collingsworth TX-Donley TX-
517 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN WHEELER...COLLINGSWORTH AND EASTERN DONLEY COUNTIES...
At 517 PM CDT, a severe thunderstorm was located near Memphis, moving
east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wellington, Shamrock, Hedley, Dodson, Lutie, Lelia Lake, Dozier,
Lela, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10086 3506 10088 3540 10000 3475 10000
TIME...MOT...LOC 2217Z 254DEG 12KT 3477 10059
HAIL...1.25IN
WIND...60MPH
$$
LG098
WWUS54 KAMA 142226
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
526 PM CDT MON MAY 14 2018
TXC087-129-483-142300-
/O.CON.KAMA.SV.W.0032.000000T0000Z-180514T2300Z/
Wheeler TX-Collingsworth TX-Donley TX-
526 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN WHEELER...COLLINGSWORTH AND EASTERN DONLEY COUNTIES...
At 526 PM CDT, a severe thunderstorm was located 4 miles northwest of
Memphis, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wellington, Shamrock, Hedley, Dodson, Lutie, Lelia Lake, Dozier,
Lela, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10086 3506 10088 3540 10000 3475 10000
TIME...MOT...LOC 2226Z 246DEG 11KT 3479 10057
HAIL...1.00IN
WIND...60MPH
$$
LG706
WWUS54 KAMA 142235
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
535 PM CDT MON MAY 14 2018
TXC087-129-483-142300-
/O.CON.KAMA.SV.W.0032.000000T0000Z-180514T2300Z/
Wheeler TX-Collingsworth TX-Donley TX-
535 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN WHEELER...COLLINGSWORTH AND EASTERN DONLEY COUNTIES...
At 534 PM CDT, a severe thunderstorm was located over Hedley, or 10
miles northwest of Memphis, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wellington, Shamrock, Hedley, Dodson, Lutie, Lelia Lake, Dozier,
Lela, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10086 3506 10088 3540 10000 3475 10000
TIME...MOT...LOC 2234Z 221DEG 28KT 3484 10067
HAIL...1.00IN
WIND...60MPH
$$
LG895
WWUS54 KAMA 142247
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
547 PM CDT MON MAY 14 2018
TXC087-129-483-142300-
/O.CON.KAMA.SV.W.0032.000000T0000Z-180514T2300Z/
Wheeler TX-Collingsworth TX-Donley TX-
547 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN WHEELER...COLLINGSWORTH AND EASTERN DONLEY COUNTIES...
At 547 PM CDT, a severe thunderstorm was located 6 miles northeast of
Memphis, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wellington, Shamrock, Hedley, Dodson, Lutie, Lelia Lake, Dozier,
Lela, Quail and Samnorwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10086 3506 10088 3540 10000 3475 10000
TIME...MOT...LOC 2247Z 194DEG 15KT 3478 10045
HAIL...1.00IN
WIND...60MPH
$$
LG664
WWUS54 KAMA 142256
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
556 PM CDT MON MAY 14 2018
TXC087-129-483-142306-
/O.EXP.KAMA.SV.W.0032.000000T0000Z-180514T2300Z/
Wheeler TX-Collingsworth TX-Donley TX-
556 PM CDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHEELER...
COLLINGSWORTH AND EASTERN DONLEY COUNTIES WILL EXPIRE AT 600 PM
CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3475 10086 3506 10088 3540 10000 3475 10000
TIME...MOT...LOC 2256Z 223DEG 16KT 3478 10044
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:08 PM CDT, 21 minutes earlier.
Area forecast discussion, May 14, 4:08 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 408 PM CDT Mon May 14 2018 .DISCUSSION... Persistent Rex Block begins to break down early Tuesday as next Pacific shortwave trof draws closer to southern California. This should lead to mid-level flow trending from southwest to near- zonal by late Tuesday, with strength of flow becoming light to moderate. Rising 500 mb heights on Wednesday over the Rockies causes flow to become northwest over Texas and Oklahoma Panhandles by Wednesday afternoon. Rockies ridge passes forecast area late Wednesday night and Thursday morning, with light to moderate southwest flow resuming. Next digging trof reaches Great Basin Thursday night, leading to strengthening southwest flow over Panhandles by early Friday, with southwest flow aloft expected to continue through the weekend. At the surface, cold front advancing southward in overtaking dryline. Southeast Texas Panhandle ahead of dryline remains ripe for severe thunderstorms this evening. Fairly rich and deep moisture pooling behind cold front will keep CAPE values much higher than in a typical post-dryline environment. Convective Inhibition is forecast to suppress thunderstorm development over much of the area this evening, but will monitor trends and developments. Models not in complete agreement regarding positions of frontal boundary and dryline. After some retreat of frontal boundary this evening and overnight, this boundary may push through northwest two-thirds of forecast area by Tuesday morning, with it perhaps stalling across the southeast Texas Panhandle Tuesday afternoon and evening. Pops remain highest in east Tuesday afternoon and evening due to possible stalled front. Models diverge on details, but idea of robust moisture return over at least the eastern half of the Panhandles Wednesday and Wednesday night. Chances for thunderstorms will remain in mainly eastern sections Wednesday through Saturday. By Saturday night, increasing moist low-level flow expected to lead to greater occurrence of nocturnal thunderstorms also through end of the forecast, with eastern sections continuing to be favored. 03 Cockrell && .FIRE WEATHER... Elevated fire weather conditions will continue across the far western Texas Panhandle this afternoon through this evening. Continued chances for showers and thunderstorms Tuesday and beyond should help to mitigate widespread fire weather concerns. Depending upon how much, if any rain falls, elevated fire weather conditions may develop across portions of the Panhandles Friday. 03 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 58 80 57 85 60 / 20 30 40 20 20 Beaver OK 59 78 58 84 61 / 30 20 50 30 30 Boise City OK 51 72 53 83 56 / 20 20 40 20 20 Borger TX 59 80 61 85 63 / 30 30 40 20 20 Boys Ranch TX 57 79 57 87 60 / 20 20 40 20 20 Canyon TX 59 82 57 87 61 / 20 30 40 20 20 Clarendon TX 61 83 61 85 62 / 30 30 40 20 30 Dalhart TX 56 75 54 85 56 / 10 30 40 20 20 Guymon OK 55 75 57 84 60 / 20 20 40 30 30 Hereford TX 57 81 57 87 60 / 10 20 30 20 20 Lipscomb TX 61 77 58 85 62 / 40 30 50 30 30 Pampa TX 57 78 58 82 60 / 30 30 40 30 30 Shamrock TX 63 83 62 84 63 / 40 30 50 30 30 Wellington TX 63 85 62 86 64 / 40 40 50 30 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/03
Hazardous weather outlook, May 14, 3:47 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 347 PM CDT Mon May 14 2018 OKZ001>003-TXZ001>020-317-151100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 347 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected. Some thunderstorms over the southeastern Texas Panhandle may become strong to severe through this evening with damaging thunderstorm winds and large hail. Elevated fire weather conditions will continue across the far western Texas Panhandle this afternoon through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible Tuesday through Sunday across most of the Texas and Oklahoma Panhandles. If storms develop, they will have the potential to become strong to marginally severe, with damaging winds and hail the primary hazards. Some thunderstorms Tuesday evening may produce heavy rains, leading to localized flooding or flash flooding. Elevated fire weather conditions may develop across portions of the Panhandles Friday. .SPOTTER INFORMATION STATEMENT... Emergency managers and spotter groups should be ready for possible activation through this evening. Area fire managers and emergency officials should be alert for elevated fire weather conditions through this evening, and again Friday. Cockrell
In the hours before
Special weather statement, May 14, 3:26 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Amarillo TX 326 PM CDT MON MAY 14 2018 TXZ019-142130- Donley TX- 326 PM CDT MON MAY 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DONLEY COUNTY UNTIL 430 PM CDT... At 326 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Brice, or 12 miles south of Clarendon, moving northeast at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Clarendon, Hedley and Lelia Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3502 10082 3507 10054 3475 10054 3475 10105 TIME...MOT...LOC 2026Z 227DEG 37KT 3477 10084 LG
Special weather statement, May 14, 3:40 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Amarillo TX
340 PM CDT MON MAY 14 2018
TXZ010-014-015-019-020-142145-
Hemphill TX-Gray TX-Wheeler TX-Donley TX-Collingsworth TX-
340 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...EASTERN GRAY...WESTERN
COLLINGSWORTH...SOUTHERN HEMPHILL AND DONLEY COUNTIES UNTIL 445 PM
CDT...
At 339 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Mclean to 8 miles southeast of
Alanreed to 5 miles south of Lelia Lake. Movement was northeast at 40
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Clarendon, Shamrock, Briscoe, Wheeler, Mclean, Hedley, Lutie, Lelia
Lake, New Mobeetie, Twitty, Allison, Lela, Quail, Samnorwood,
Kellerville, Dozier, Alanreed, Greenbelt Lake and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3534 10069 3562 10058 3562 10054 3572 10054
3586 10049 3590 10000 3540 10000 3475 10033
3475 10109
TIME...MOT...LOC 2039Z 204DEG 37KT 3530 10062 3511 10066 3482 10080
LGSpecial weather statement, May 14, 4:16 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Amarillo TX
416 PM CDT MON MAY 14 2018
TXZ019-142145-
Donley TX-
416 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DONLEY COUNTY UNTIL 445
PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lelia Lake, or 8 miles southeast of Clarendon, moving northeast at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hedley and Lelia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3484 10095 3510 10069 3498 10054 3475 10054
3475 10080
TIME...MOT...LOC 2116Z 219DEG 12KT 3485 10079
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:08 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 97 min |
| May 13, 7:14 PM CDT | Special Weather Statement | AMA | Hemphill | 31 min |
| May 13, 7:30 PM CDT | Special Weather Statement | AMA | Wheeler | 60 min |
| May 13, 7:50 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 55 min |
| May 13, 7:58 PM CDT | Special Weather Statement | AMA | Collingsworth | 32 min |
| May 13, 8:28 PM CDT | Special Weather Statement | AMA | Wheeler | 32 min |
| May 13, 8:32 PM CDT | Special Weather Statement | AMA | Collingsworth | 43 min |
| May 13, 8:42 PM CDT | Special Weather Statement | AMA | Lipscomb | 63 min |
| May 14, 3:26 PM CDT | Special Weather Statement | AMA | Donley | 64 min |
| May 14, 3:40 PM CDT | Special Weather Statement | AMA | Collingsworth, Donley, Hemphill, Wheeler | 65 min |
| May 14, 3:49 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 86 min |
| May 14, 4:16 PM CDT | Special Weather Statement | AMA | Donley | 29 min |
| May 14, 5:59 PM CDT | Areal Flood Advisory | AMA | Donley | 66 min |
| May 14, 6:16 PM CDT | Areal Flood Advisory | AMA | Collingsworth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.